MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number G50004
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation = lead tech.Pma/510(k) number = k160884.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a "safari" procedure involving a (b)(6) year-old male patient with a history of arterial blockage, a cxi support catheter separated.The user reported difficult advancement of the device over an unknown manufacturer's 0.018 inch wire guide via groin access.The device was advanced to the distal superficial femoral artery/popliteal artery.When it would no longer advance, the device was removed.As the catheter was being removed, it separated into several pieces.No part of the catheter was left inside the patient's body.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Additional information: b5.Investigation ¿ evaluation.Reviews of the complaint history, documentation, drawing, instructions for use (ifu), manufacturer¿s instructions, quality control, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that one used separated support catheter was returned for investigation.The device was separated into four segments with varying degrees of damage, including twists and bends.The first segment was 74.3cm in length and no lamination was noted 2mm from the point of separation.The second segment contained the first black marker band measuring 1.3cm.The third segment had stretched lamination measuring 6.2cm which contained a braided wire portion measuring 2.1cm.The final segment was the most distal and contained the tip which measured 12.0cm and was unlaminated from the point of separation to the final marker band.The approximate total of the segments was 89.7cm which is within specification but could not be verified due to the condition of the device.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed two nonconforming events which could potentially contribute to this failure mode.These nonconformances were for shaft damage.The subassembly review also revealed a nonconformance for gaps in lamination.While these could be related to the reported failure, both affected units were scrapped and not replaced prior to order completion.It should be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions, drawing, and quality control procedures were conducted, and no gaps were discovered.Moreover, an ifu is provided with this device, which states "the catheter should not be advanced through an area of resistance unless the source of resistance is identified by fluoroscopy and appropriate steps are taken to reduce or remove the obstruction." based on the information provided and the examination of the returned product, investigation has concluded the likely cause can be traced to patient condition.Reportedly, the patient¿s anatomy contained an obstructive lesion which could have been a contributing factor that resulted in the reported failure mode.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received on 26jun2019 noting the target lesion was the superficial femoral artery.Both an ansel sheath and "v18" wire were also utilized in the procedure.Reportedly, the patient's anatomy presented with calcification with resistance noted both on insertion and removal despite the hydrophilic coating having been activated.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8715891
Report Number1820334-2019-01333
Device Sequence Number11263579
Product Code KRA
UDI-Device Identifier00827002500044
UDI-Public(01)00827002500044(17)211005(10)9214104
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/05/2021
Device Model NumberG50004
Device Catalogue NumberCXI-2.6-18-90-P-NS-0
Device Lot Number9214104
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2019
Initial Date Received by Manufacturer 06/06/2019
Supplement Date Received by Manufacturer06/26/2019
Initial Report FDA Received Date06/20/2019
Supplement Report FDA Received Date07/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR